Medication Errors Associated with Look-alike/Sound-alike Drugs: A Brief Review

Authors

  • Zaida Rahman Professor, Department of Pharmacology and Therapeutics, Enam Medical College, Savar, Dhaka
  • Rukhsana Parvin Associate Professor, Department of Medicine, Enam Medical College & Hospital, Savar, Dhaka

DOI:

https://doi.org/10.3329/jemc.v5i2.23385

Keywords:

Look-alike, Sound-alike, FDA, Pharmaceutical companies

Abstract

The existence of confusing drug names is one of the most common causes of medication errors. There are many types of medication errors: wrong drug, wrong dose, wrong route of administration, wrong patient etc. Misreading medication names that look similar is a common mistake. These look-alike medication names may also sound alike and can lead to errors associated with verbal prescriptions. Similar sounding drugs may produce confusion and may lead to unintended interchange of drugs causing harm to patients or even patient death. The main aim of the study was to evaluate medication errors related to look alikesound alike drug names and to find out the strategies to prevent these medication errors.

J Enam Med Col 2015; 5(2): 110-117

Downloads

Download data is not yet available.
Abstract
2929
PDF
11788

Author Biography

Zaida Rahman, Professor, Department of Pharmacology and Therapeutics, Enam Medical College, Savar, Dhaka



Downloads

Published

2015-06-29

How to Cite

Rahman, Z., & Parvin, R. (2015). Medication Errors Associated with Look-alike/Sound-alike Drugs: A Brief Review. Journal of Enam Medical College, 5(2), 110–117. https://doi.org/10.3329/jemc.v5i2.23385

Issue

Section

Review Article